Alert archive / Wisconsin / Gale Warnings in 2011

Gale Warning 18, NWS Green Bay, WI

October 18, 2011

NWS Green Bay, WI issued this gale warning at Oct 18, 2011, 2:41 PM CDT. It took effect at Oct 19, 2011, 10:00 AM CDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2011, 2:41 PM CDT (19:41 UTC)
In effect from
Oct 19, 2011, 10:00 AM CDT
Expired
Oct 20, 2011, 9:17 PM CDT
In force
35 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WHUS73 KGRB 181941
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CDT TUE OCT 18 2011

...NORTH GALES EXPECTED WEDNESDAY INTO THURSDAY...

.AN INTENSE STORM SYSTEM WILL TRACK TOWARD LOWER MICHIGAN THE
NEXT COUPLE DAYS. THIS WILL BRING STRONG NORTH WINDS TO THE
WESTERN GREAT LAKES REGION.

LMZ521-522-541>543-190345-
/O.UPG.KGRB.GL.A.0006.111019T1500Z-111021T0000Z/
/O.NEW.KGRB.GL.W.0018.111019T1500Z-111021T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
241 PM CDT TUE OCT 18 2011

...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 7 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 7 PM CDT
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* NORTH WINDS WILL INCREASE TONIGHT AND WEDNESDAY...WITH GALE
  FORCE GUSTS TO 40 KTS BY WEDNESDAY AFTERNOON. SOME GUSTS AROUND
  45 KNOTS ARE LIKELY WEDNESDAY NIGHT AND THURSDAY MORNING...
  BEFORE THE WIND STARTS TO SLOWLY SUBSIDE.

* WAVES WILL BUILD TO 6 TO 9 FEET ON THE BAY...AND TO 10 TO 14
  FEET ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JS
9 follow-up statements
292 
WHUS73 KGRB 190203
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
903 PM CDT TUE OCT 18 2011

...NORTH GALES EXPECTED WEDNESDAY INTO THURSDAY...

.AN INTENSE STORM SYSTEM WILL TRACK TOWARD LOWER MICHIGAN OVER
THE NEXT FEW DAYS. THIS WILL BRING STRONG NORTH WINDS TO THE
WESTERN GREAT LAKES REGION.

LMZ521-522-541>543-191015-
/O.CON.KGRB.GL.W.0018.111019T1500Z-111021T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
903 PM CDT TUE OCT 18 2011

...GALE WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 7 PM CDT
THURSDAY...

* NORTH WINDS WILL INCREASE TONIGHT AND WEDNESDAY...WITH GALE 
  FORCE GUSTS TO 40 KTS BY WEDNESDAY AFTERNOON. SOME GUSTS 
  AROUND 45 KNOTS ARE LIKELY WEDNESDAY NIGHT AND THURSDAY 
  MORNING... BEFORE THE WIND STARTS TO SLOWLY SUBSIDE. 

* WAVES WILL BUILD TO 6 TO 9 FEET ON THE BAY...AND TO 10 TO 14 
  FEET ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
928 
WHUS73 KGRB 190919
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
419 AM CDT WED OCT 19 2011

...NORTH GALES EXPECTED TODAY INTO THURSDAY...

.AN INTENSE STORM SYSTEM IN THE OHIO VALLEY WILL TRACK NORTH INTO
SOUTHEAST ONTARIO BY THURSDAY EVENING. THIS STORM WILL BRING
NORTH GALES TO THE WESTERN GREAT LAKES REGION.

LMZ521-522-541>543-191730-
/O.EXT.KGRB.GL.W.0018.111019T1500Z-111021T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
419 AM CDT WED OCT 19 2011

...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THURSDAY...

* NORTH WINDS WILL INCREASE TODAY...WITH GALE FORCE GUSTS TO 40 TO
  45 KTS EXPECTED FROM THIS AFTERNOON THROUGH EARLY THURSDAY
  EVENING.

* WAVES WILL BUILD TO 5 TO 9 FEET ON THE BAY...AND TO 10 TO 14
  FEET ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK
SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
TSK/AK
025 
WHUS73 KGRB 191507
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1007 AM CDT WED OCT 19 2011

...NORTH GALES EXPECTED TODAY INTO THURSDAY...

.AN INTENSE STORM SYSTEM IN THE OHIO VALLEY WILL TRACK NORTH INTO
SOUTHEAST ONTARIO BY THURSDAY EVENING. THIS STORM WILL BRING
NORTH GALES TO THE WESTERN GREAT LAKES REGION.

LMZ521-522-541>543-192315-
/O.CON.KGRB.GL.W.0018.000000T0000Z-111021T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1007 AM CDT WED OCT 19 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THURSDAY...

* NORTH WINDS WILL INCREASE TODAY...WITH GALE FORCE GUSTS TO 40 
  TO 45 KTS EXPECTED FROM THIS AFTERNOON THROUGH EARLY THURSDAY 
  EVENING. 

* WAVES WILL BUILD TO 5 TO 9 FEET ON THE BAY...AND TO 10 TO 14 
  FEET ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
408 
WHUS73 KGRB 192016
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
316 PM CDT WED OCT 19 2011

...NORTH GALES TONIGHT INTO THURSDAY EVENING...

.AN INTENSE STORM SYSTEM IN THE OHIO VALLEY WILL TRACK NORTH INTO
SOUTHEAST ONTARIO BY THURSDAY EVENING. THIS STORM WILL BRING NORTH
GALES TO THE WESTERN GREAT LAKES REGION.

LMZ521-522-541>543-200430-
/O.CON.KGRB.GL.W.0018.000000T0000Z-111021T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
316 PM CDT WED OCT 19 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THURSDAY...

* NORTH WINDS WILL INCREASE TONIGHT...WITH STORM FORCE GUSTS TO 50
  KTS ON THE LAKE AND 45 KT GUSTS ON THE BAY. 

* WAVES WILL BUILD TO 6 TO 10 FEET ON THE BAY...AND TO 10 TO 14
  FEET ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
853 
WHUS73 KGRB 200157
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
857 PM CDT WED OCT 19 2011

...NORTH GALES TONIGHT INTO THURSDAY EVENING...

.AN INTENSE STORM SYSTEM IN THE OHIO VALLEY WILL TRACK NORTH INTO
SOUTHEAST ONTARIO BY THURSDAY EVENING. THIS STORM WILL BRING
NORTH GALES TO THE WESTERN GREAT LAKES REGION.

LMZ521-522-541>543-201000-
/O.CON.KGRB.GL.W.0018.000000T0000Z-111021T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
857 PM CDT WED OCT 19 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THURSDAY...

* NORTH WINDS WILL INCREASE TONIGHT...WITH STORM FORCE GUSTS TO 
  50 KTS ON THE LAKE AND 45 KT GUSTS ON THE BAY. 

* WAVES WILL BUILD TO 6 TO 10 FEET ON THE BAY...AND TO 10 TO 14 
  FEET ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
626 
WHUS73 KGRB 200941
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
441 AM CDT THU OCT 20 2011

...NORTH GALES EXPECTED INTO THIS EVENING...

.AN INTENSE STORM SYSTEM NEAR DETROIT WILL TRACK NORTH INTO
SOUTHEAST ONTARIO BY THIS EVENING. THIS STORM WILL BRING NORTH
GALES TO THE WESTERN GREAT LAKES REGION.

LMZ521-522-541>543-201745-
/O.CON.KGRB.GL.W.0018.000000T0000Z-111021T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
441 AM CDT THU OCT 20 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* NORTH GALES TO 35 KTS...WITH GUSTS TO AROUND 45 KTS...WILL
  CONTINUE ON THE BAY AND LAKE. BY THIS EVENING...GALES WILL BE
  MOST LIKELY NEAR THE DEATHS DOOR REGION.

* WAVES WILL BUILD TO 5 TO 9 FEET ON THE BAY...AND TO 10 TO 14
  FEET ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK
SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
KIECKBUSCH
585 
WHUS73 KGRB 201509
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1009 AM CDT THU OCT 20 2011

...NORTH GALES EXPECTED INTO THIS EVENING...

.AN INTENSE STORM SYSTEM NEAR DETROIT WILL TRACK NORTH INTO
SOUTHEAST ONTARIO BY THIS EVENING. THIS STORM WILL BRING NORTH
GALES TO THE WESTERN GREAT LAKES REGION.

LMZ521-522-541>543-202315-
/O.CON.KGRB.GL.W.0018.000000T0000Z-111021T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1009 AM CDT THU OCT 20 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* NORTH GALES TO 35 KTS...WITH GUSTS TO AROUND 45 KTS...WILL 
  CONTINUE ON THE BAY AND LAKE. BY THIS EVENING...GALES WILL BE 
  MOST LIKELY NEAR THE DEATHS DOOR REGION. 

* WAVES WILL BUILD TO 5 TO 9 FEET ON THE BAY...AND TO 10 TO 14 
  FEET ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
713 
WHUS73 KGRB 202031
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT THU OCT 20 2011

...NORTH GALES EXPECTED THROUGH THE EVENING...

.AN INTENSE LOW PRESSURE OVER ONTARIO WILL CONTINUE TO PULL AWAY
FROM THE REGION AND ALLOW WINDS TO DECREASE TONIGHT.

LMZ522-542-543-210445-
/O.CAN.KGRB.GL.W.0018.000000T0000Z-111021T0300Z/
/O.NEW.KGRB.SC.Y.0070.111020T2031Z-111021T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
331 PM CDT THU OCT 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT FRIDAY. THE GALE WARNING
HAS BEEN CANCELLED.

* NORTHWEST WINDS OF 15 TO 25 KTS WILL DIMINISH DURING THE EVENING.
  
* WAVES WILL GRADUALLY SUBSIDE FROM 3 TO 6 FT TO 2 TO 4 FT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ521-541-210300-
/O.CON.KGRB.GL.W.0018.000000T0000Z-111021T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
331 PM CDT THU OCT 20 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* NORTHWEST WINDS TO 30 KTS WITH GALE FORCE GUSTS TO 35 KTS WILL
  PERSIST THROUGH THE EVENING...AND THEN GRADUALLY DIMINISH TO 15
  TO 25 KTS BY MIDNIGHT.

* WAVES OF 6 TO 8 FT WILL SUBSIDE TO 3 TO 5 FT OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
654 
WHUS73 KGRB 210217
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
917 PM CDT THU OCT 20 2011

...GUSTY NORTHERLY WINDS WILL DIMINISH OVERNIGHT...

.AN INTENSE LOW PRESSURE OVER ONTARIO WILL CONTINUE TO PULL AWAY
FROM THE REGION AND ALLOW WINDS TO DECREASE TONIGHT.

LMZ521-541-211030-
/O.CAN.KGRB.GL.W.0018.000000T0000Z-111021T0300Z/
/O.EXA.KGRB.SC.Y.0070.000000T0000Z-111021T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
917 PM CDT THU OCT 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* NORTHWEST WINDS 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS NEAR
  DEATHS DOOR WILL GRADUALLY DIMINISH OVERNIGHT.

* WAVES WILL GRADUALLY SUBSIDE FROM 4 TO 7 FT TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ522-542-543-211030-
/O.CON.KGRB.SC.Y.0070.000000T0000Z-111021T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
917 PM CDT THU OCT 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY...

* NORTHWEST WINDS OF 15 TO 25 KTS WILL DIMINISH TOWARD DAYBREAK.

* WAVES WILL GRADUALLY SUBSIDE FROM 3 TO 6 FT TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 18, 2:23 PM CDT, 18 minutes earlier.

Area forecast discussion, Oct 18, 2:23 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
223 PM CDT TUE OCT 18 2011

.SYNOPSIS...ANOTHER VERY WINDY PERIOD THE NEXT FEW DAYS...THEN
QUIETER WEATHER WITH MODERATING TEMPERATURES.

MAJOR AMPLIFICATION OF THE LARGE-SCALE PATTERN UNDERWAY AS STG
SHRTWV DIGS SEWD DOWN ERN SIDE OF BUILDING WRN RIDGE. THE SHRTWV
WL DRAG THE ERN NOAM TROF AXIS BACK INTO THE LOWER OHIO VALLEY...
WITH THE SHRTWV SUPPORTING INTENSE CYCLONGENESIS AS IT ROUNDS THE
BASE OF THE UPR TROF AND CLOSES OFF INTO DEEP UPR LOW. THE UPR
FLOW WL DEAMPLIFY AND BECOME SOMEWHAT PROGRESSIVE DURING THE
LATTER PART OF THE PERIOD.

THE INTENSE CYCLONE TRACKING TOWARD THE GREAT LAKES RGN EARLY IN
THE PERIOD WL BRING RAINY AND WINDY WX TO ERN WI AND COLD NLY FLOW
ON THE BACK SIDE OF THE SYSTEM WL BRING LAKE-EFFECT PCPN TO N-C
WI. THEN PCPN CHCS DURING THE LATTER PART OF THE PERIOD WL BE LOW.
WL PROBABLY SEE AMNTS FOR THE PERIOD AS A WHOLE RANGE FM ABV
NORMAL IN THE FAR E...TO BLO NORMAL IN THE FAR WRN PART OF THE
AREA...EXCEPT FOR SOME MODEST TOTALS IN THE LAKE-EFFECT RGN. AFTER
A FEW DAYS OF BLO TEMPS...READINGS SHOULD REBOUND BACK TO NR OR A
LITTLE ABV SEASONAL NORMALS.
&&

.SHORT TERM...TONIGHT AND WEDNESDAY.
ISOLATED TO SCATTERED SHOWERS DEVELOPED ACROSS NORTH CENTRAL AND
NORTHEAST WISCONSIN THIS AFTERNOON. THESE SHOWERS WILL LINGER INTO
THE EVENING HOURS ACROSS MUCH OF THE AREA. OVERNIGHT...WILL NEED
TO WATCH FOR LAKE EFFECT RAIN OR SNOW SHOWERS OVER THE FAR NORTH.
ANOTHER LAKE BAND IS EXPECTED TO DEVELOP OVER LAKE MICHIGAN AND
THEN MOVE ONSHORE KEWAUNEE AND MANITOWOC COUNTIES OVERNIGHT. HAVE
BUMPED UP POPS INTO THE LIKELY CATEGORY FOR THIS REGION. HAVE
CHANCE POPS FURTHER WEST INTO GREEN BAY AND THE FOX CITIES
OVERNIGHT AS WELL. IT IS POSSIBLE THAT THE FETCH OVER LAKE
SUPERIOR AND DOWN THE BAY OF GREEN BAY COULD PRODUCE SOME SHOWER
ACTIVITY.

THE BIG STORY FOR WEDNESDAY WILL BE THE WINDS...ESPECIALLY ACROSS
NORTHEAST AND EAST CENTRAL WISCONSIN. WINDS WILL INCREASE RAPIDLY
WEDNESDAY MORNING WITH WINDY CONDITIONS EXPECTED WEDNESDAY
AFTERNOON. WIND ADVISORY MAY BE NEEDED WEDNESDAY AFTERNOON ALONG
THE HIGHWAY 41 CORRIDOR EAST TO THE LAKE. WILL DEFER TO MIDNIGHT
SHIFT ON HEADLINES SINCE THIS EVENT IS NEARLY 24 HOURS IN ADVANCE.
WILL CONTINUE THE CHANCES OF RAIN WITH RAIN LIKELY ACROSS KEWAUNEE
AND MANITOWOC COUNTIES. THE RAIN COULD BE MIXED WITH SNOW OVER THE
FAR NORTH LATE TONIGHT INTO WEDNESDAY MORNING. WENT WITH THE
WARMER AND EVEN A FEW DEGREES ABOVE THE WARMER NAM GUIDANCE DUE TO
CLOUD COVER... WINDS AND NUMERICAL GUIDANCE BIAS OF A STRONG COOL
BIAS THE LAST FEW DAYS. DID NOT STRAY FAR FROM GUIDANCE FOR HIGHS
ON WEDNESDAY.

.LONG TERM...WED NGT THROUGH NEXT TUE. MAIN CHG TO THE FCST WAS
TO INCREASE THE IMPACT OF ERN CONUS CYCLONE...AS CONFIDENCE HAS
INCREASED THAT IT WL BE TRACKING CLOSER TO THE AREA. INCREASED
POPS SIGNIFICANTLY IN E-C WI...BUT WRN EXTENT OF PCPN STILL IN
QUESTION SO TAPERED DOWN TO CHCS ACRS THE W. CONDITIONS STILL LOOK
FAVORABLE FOR LAKE-EFFECT IN N-C WI...THOUGH WITH SYSTEM NOW
TRACKING CLOSER TO THE AREA IT IS LESS LIKELY TO BE COLD ENOUGH
FOR SNOW. CONTD MENTION OF SOME MIX...BUT EXPECT PCPN TO PRIMARILY
BE RAIN.

CREATED 3-HOURLY TEMP GRIDS WED NGT AND THU FM A BLEND OF GUID...
THEN BUILT MAX/MIN GRIDS FM THOSE. EXPECT VERY SML DIRUNAL RANGE
DUE TO CLDS AND WIND.
&&

.AVIATION...ISOLATED TO SCATTERED SHOWERS DEVELOPED ACROSS NORTH
CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON. MVFR CEILINGS WERE
NOTED ACROSS THE NORTH WITH VFR CEILINGS NOTED OUTSIDE THE SHOWERS
ACROSS NORTHEAST WISCONSIN. ISOLATED TO SCATTERED SHOWERS WILL
LINGER FOR THE REST OF THE AFTERNOON INTO THE EVENING...THEN THERE
IS A CHANCE OF RAIN SHOWERS AFTER MIDNIGHT. THE RAIN COULD BE
MIXED WITH SNOW AT KRHI...KEGV...KARV...KNL BETWEEN 06Z AND 15Z
WEDNESDAY. MVFR CIGS WILL CONTINUE ACROSS NORTH CENTRAL WISCONSIN
WITH SOME EXPANSION SOUTHWARD OF THE MVFR CEILINGS OVERNIGHT INTO
KAUW...KSTE...KISW...KGRB...KATW...KMTW AND KSUE. PATCHY IFR CEILINGS
ARE POSSIBLE LATE TONIGHT INTO WEDNESDAY MORNING AT KEGV...KLNL
AND KARV AND POSSIBLY AT KRHI. DID NOT INCLUDE IFR CEILINGS IN THE
18Z TAF AT KRHI.

THE BIG STORY WILL BE THE WIND. NORTHEAST TO NORTH WINDS ARE
EXPECTED TO INCREASE TO 15 TO 30 KNOTS...WITH GUSTS POSSIBLY
APPROACHING 40 KNOTS WEDNESDAY. STRONGEST WINDS WILL BE FOUND
ALONG THE HIGHWAY 41 CORRIDOR FROM MARINETTE SOUTHWARD THROUGH
GREEN BAY AND THE FOX CITIES EAST TO THE LAKE. WIND DIRECTION WILL
START OUT AROUND 030 DEGREES AND THEN BACK TO 010 DEGREES
WEDNESDAY AFTERNOON. HIGHER GUSTS ARE POSSIBLE LATE WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT.
&&

.MARINE...WILL ISSUE GALE WARNING ON AFTERNOON MARINE PACKAGE
FROM 10 AM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. STARTING
TIME OF THE GALE WAS BASED ON WHEN SMALL CRAFT CONDITIONS WOULD BE
MET TO AVOID A RAMP UP IN THE HEADLINES. GALES WILL NOT AFFECT THE
AREA UNTIL WEDNESDAY AFTERNOON WITH THE STRONGEST WINDS EXPECTED
WEDNESDAY NIGHT. GUSTS TO NEAR STORM FORCE ARE POSSIBLE WEDNESDAY
NIGHT AS LOW PRESSURE IS CLOSEST TO NORTHEAST WISCONSIN. GALE
FORCE WINDS WILL CONTINUE INTO THURSDAY BEFORE SUBSIDING LATE
THURSDAY AFTERNOON. SMALL CRAFT ADVISORIES WILL EVENTUALLY BE
NEEDED INTO THURSDAY NIGHT. WILL ISSUE THIS HEADLINE ONCE THE GALE
WARNING IS DROPPED. LAKE EFFECT RAIN SHOWERS ARE EXPECTED LATER
TONIGHT ALONG THE LAKE MICHIGAN COASTLINE. RAIN IS LIKELY TO
CONTINUE WEDNESDAY INTO WEDNESDAY NIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ECKBERG/SKOWRONSKI
Hazardous weather outlook, Oct 18, 2:32 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
232 PM CDT TUE OCT 18 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
232 PM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

STRONG NORTH WINDS ARE EXPECTED TO DEVELOP OVER EAST-CENTRAL
WISCONSIN AND THE DOOR PENINSULA WEDNESDAY AND THEN CONTINUE INTO
THURSDAY. GUSTS TO AROUND 45 MPH ARE POSSIBLE IN MOST AREAS...WITH
GUSTS TO AROUND 50 MPH OVER DOOR COUNTY AND AT THE LAKESHORE. IF
POSSIBLE...OUTDOOR OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE
SHOULD BE SECURED OR TAKEN INTO A GARAGE OR SHED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT SPOTTERS
ARE REQUESTED TO REPORT WIND SPEEDS OVER 40 MPH WEDNESDAY
INTO THURSDAY.

LMZ521-522-541>543-191945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
232 PM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

HIGH-END NORTH GALES ARE EXPECTED WEDNESDAY THROUGH THURSDAY.
GUSTS APPROACHING STORM FORCE ARE POSSIBLE.

JS/RE

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 4:13 AM CDTGale WatchGRB10 hr

Nearby

Gale Warnings in Wisconsin, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.